MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 32 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° CROSSFIRE INSERT 32 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 621-10-32E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
On (b)(6) 2019, it was comfirmed a armd (adverse reactions to metal debris).On (b)(6) 2020 revision surgery did.It was no tranionosis.
 
Event or Problem Description
(b)(6) 201, it was confirmed a armd (adverse reactions to metal debris).2020/1/23 revision surgery did.It was no tranionosis.
 
Additional Manufacturer Narrative
An event regarding fretting and corrosion of metal components involving a trident liner was reported.Conclusion: it was reported the patient suffered from armd (adverse reactions to metal debris).The reported liner is a poly component and not related to metal debris.Visual inspection on the returned device indicated that damage consistent with the explantation process was observed on the proximal surface of the liner.Impression markings consistent with contact against an acetabular shell was observed on the liner.Yellow discoloration consistent with absorption of synovial fluid was observed.Damage on the articulating surface is consistent with burnishing, scratching, and third body indentations.These are common damage modes of uhmwpe.Hip liner "block" access to the joint space and therefore with almost any revision surgery for whatever reason, these components are removed, more so because they are usually modular and removal is easy and straightforward.Based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event.A full investigation is completed on the metal head and the unknown stem within the same pi.No further investigation is required at this time.If information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 10° CROSSFIRE INSERT 32 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9746615
Report Number0002249697-2020-00378
Device Sequence Number1974543
Product Code LPH
UDI-Device Identifier07613327037807
UDI-Public07613327037807
Combination Product (Y/N)N
PMA/510(K) Number
K983502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number621-10-32E
Device Catalogue Number621-10-32E
Device Lot Number28388001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR